MATHEMATICA BOHEMICA, Vol. 127, No. 2, pp. 251-264 (2002)

Colouring polytopic partitions in $\Bbb R^d$

Michal Krizek

Michal Krizek, Mathematical Institute, Academy of Sciences, Zitna 25, CZ-115 67 Praha 1, Czech Republic, e-mail:

Abstract: We consider face-to-face partitions of bounded polytopes into convex polytopes in $\Bbb R^d$ for arbitrary $d\ge 1$ and examine their colourability. In particular, we prove that the chromatic number of any simplicial partition does not exceed $d+1$. Partitions of polyhedra in $\Bbb R^3$ into pentahedra and hexahedra are $5$- and $6$-colourable, respectively. We show that the above numbers are attainable, i.e., in general, they cannot be reduced.

Keywords: colouring multidimensional maps, four colour theorem, chromatic number, tetrahedralization, convex polytopes, finite element methods, domain decomposition methods, parallel programming, combinatorial geometry, six colour conjecture

Classification (MSC2000): 05C15, 51M20, 65N30

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2005 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition